Texas, 2011

Drought in Texas, September 1 to 30, 2011

September 1 to 30, 2011 · NWS OUN · 8 events in 8 counties and zones

The exceptional drought that had plagued north Texas for several months continued through the month of September. Although rainfall events were a little more frequent, rainfall totals were still below normal.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

The exceptional drought that had plagued north Texas for several months continued through the month of September. Although rainfall events were a little more frequent, rainfall totals were still below normal. Several areas were still running as their driest period since October 1, 2010, with most locations having a deficit of 15 to 20 inches. Luckily, the intense heat calmed significantly by the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 31, 8:21 PM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Aug 31, 8:21 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
921 PM CDT WED AUG 31 2011

.DISCUSSION...
BASED ON OBSERVATIONS AND THE RUC, THE DECREASING TEMPERATURE
TREND OVERNIGHT HAS BEEN LESSENED TO REFLECT ACTUAL TEMPERATURES.
THE FIRE WEATHER WATCH REMAINS EFFECTIVE FOR NORTHWEST OKALHOMA
TOMORROW AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  76 103  76 100 /   0   0   0  10
HOBART OK         77 103  73 100 /  10   0   0  10
WICHITA FALLS TX  78 104  74 101 /   0   0   0   0
GAGE OK           72 104  72 102 /  10   0   0  10
PONCA CITY OK     76 103  75 101 /  10   0   0  10
DURANT OK         79 103  79  99 /   0   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR OK004>006-009>011-014>017.

     HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR OKZ033>039-044-
     045.

TX...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR TXZ083>090.

&&

09/30/30
Hazardous weather outlook, Aug 31, 10:30 AM CST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT WED AUG 31 2011

OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CDT WED AUG 31 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS
NORTHWEST OKLAHOMA. ISOLATED STRONG TO SEVERE WIND GUSTS MAY OCCUR
THIS AFTERNOON IF STORMS DO FORM.

DISCUSSION...
STRONG HEATING MAY RESULT IN ISOLATED THUNDERSTORMS DURING THE
AFTERNOON AND EVENING.  THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT
WILL BE ACROSS NORTHWEST OKLAHOMA. ANY STORM THAT FORMS WILL BE
CAPABLE OF PRODUCING STRONG TO DAMAGING WINDS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY SEP 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
A HEAT ADVISORY IS IN EFFECT FOR SOUTHWEST OKLAHOMA AND WESTERN
NORTH TEXAS. THE RISK OF WILDFIRES WILL BE VERY HIGH TO EXTREME...
WITH A RED FLAG WARNING IN EFFECT THROUGH THE EARLY EVENING FOR
PORTIONS OF WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
A COLD FRONT WILL MOVE ACROSS THE REGION SATURDAY INTO SUNDAY
BRINGING MUCH NEEDED RELIEF FROM THE HEAT.  THUNDERSTORMS MAY FORM
ALONG AND NEAR THE FRONT BUT WIDESPREAD RAINFALL APPEARS UNLIKELY.

OTHER HAZARDOUS WEATHER...
THE WILDFIRE RISK WILL REMAIN HIGH TO VERY HIGH THROUGH FRIDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM THURSDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Archer

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Archer forecast zone
Reported by
Other Federal Agency
Coordinates
33.615, -98.688 (the zone’s center; the record gives no point)

Exceptional drought, rated D4, continued throughout the month of September.

Drought, Baylor

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Baylor forecast zone
Reported by
Other Federal Agency
Coordinates
33.617, -99.213 (the zone’s center; the record gives no point)

Exceptional drought, rated D4, continued throughout the month of September.

Drought, Clay

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Clay forecast zone
Reported by
Other Federal Agency
Coordinates
33.786, -98.208 (the zone’s center; the record gives no point)

Exceptional drought, rated D4, continued throughout the month of September.

Drought, Foard

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Foard forecast zone
Reported by
Other Federal Agency
Coordinates
33.975, -99.778 (the zone’s center; the record gives no point)

Exceptional drought, rated D4, continued throughout the month of September.

Drought, Hardeman

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Hardeman forecast zone
Reported by
Other Federal Agency
Coordinates
34.290, -99.746 (the zone’s center; the record gives no point)

Exceptional drought, rated D4, continued throughout the month of September.

Drought, Knox

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Knox forecast zone
Reported by
Other Federal Agency
Coordinates
33.606, -99.741 (the zone’s center; the record gives no point)

Exceptional drought, rated D4, continued throughout the month of September.

Drought, Wichita

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Wichita forecast zone
Reported by
Other Federal Agency
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

Exceptional drought, rated D4, continued throughout the month of September.

Drought, Wilbarger

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Wilbarger forecast zone
Reported by
Other Federal Agency
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

Exceptional drought, rated D4, continued throughout the month of September.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349770, 349771, 349772, 349773, 349774, 349775, 349776, 349777.